Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS Hastings, NE

May 12, 20115 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 12, 2011, 7:12 PM CDT for 5 counties in Nebraska. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2011, 7:12 PM CDT (00:12 UTC)
Expired
May 12, 2011, 8:00 PM CDT
In force
48 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hamilton County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, York County, NE

The radar

The Omaha radar (KOAX), 111 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 7:23 PM CDTHAIL 0.883 S Mccool Junction, NEDIME TO NICKEL SIZE HAIL COVERING THE ROAD WITH ONE TO TWO INCHES OF ACCUMULATION.
May 12, 7:30 PM CDTHAIL 1York, NEDIME TO QUARTER SIZE HAIL.
May 12, 7:44 PM CDTHAIL 1.53 E Bradshaw, NE
May 12, 7:53 PM CDTHAIL 1Osceola, NEQUARTER SIZE HAIL COVERING THE GROUND.
May 12, 8:01 PM CDTHAIL 0.5Benedict, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 2:37 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1648 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS53 KGID 130012
SVRGID
NEC081-121-125-143-185-130100-
/O.NEW.KGID.SV.W.0043.110513T0012Z-110513T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
712 PM CDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
  MERRICK COUNTY IN CENTRAL NEBRASKA...
  SOUTHEASTERN NANCE COUNTY IN CENTRAL NEBRASKA...
  WESTERN POLK COUNTY IN EAST CENTRAL NEBRASKA...
  YORK COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 800 PM CDT

* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CLARKS TO
  LUSHTON...AND MOVING NORTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRADSHAW...HENDERSON...CLARKS...GENOA...HAMPTON...AURORA...
  HORDVILLE...FULLERTON...CENTRAL CITY...MARQUETTE...ARCHER AND
  PALMER.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 333 AND 362.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4070 9737 4070 9791 4127 9828 4146 9770
      4140 9770 4140 9760 4134 9759 4134 9757
TIME...MOT...LOC 0012Z 151DEG 17KT 4132 9784 4079 9772
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
937 
WWUS53 KGID 130026 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT THU MAY 12 2011

NEC081-121-125-143-185-130100-
/O.CON.KGID.SV.W.0043.000000T0000Z-110513T0100Z/
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-YORK NE-
726 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YORK...WESTERN
POLK...SOUTHEASTERN NANCE...MERRICK AND EASTERN HAMILTON COUNTIES
UNTIL 800 PM CDT...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SILVER CREEK TO YORK TO
LUSHTON...MOVING NORTHWEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SILVER CREEK...HENDERSON...BRADSHAW...GENOA...HAMPTON...POLK...
  CLARKS...HORDVILLE...AURORA...FULLERTON...MARQUETTE...CENTRAL
  CITY...ARCHER AND PALMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4070 9737 4070 9791 4127 9828 4146 9770
      4140 9770 4140 9760 4134 9759 4134 9757
TIME...MOT...LOC 0027Z 151DEG 17KT 4131 9769 4094 9765
          4074 9777
WIND...HAIL 60MPH 1.00IN

$$
711 
WWUS53 KGID 130048
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
748 PM CDT THU MAY 12 2011

NEC081-121-125-143-185-130100-
/O.CON.KGID.SV.W.0043.000000T0000Z-110513T0100Z/
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-YORK NE-
748 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YORK...WESTERN
POLK...SOUTHEASTERN NANCE...MERRICK AND EASTERN HAMILTON COUNTIES
UNTIL 800 PM CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SILVER CREEK TO BENEDICT TO
LUSHTON...MOVING NORTHWEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HENDERSON...SILVER CREEK...BRADSHAW...GENOA...POLK...HAMPTON...
  CLARKS...AURORA...HORDVILLE...MARQUETTE...CENTRAL CITY...ARCHER...
  FULLERTON AND PALMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4070 9737 4070 9791 4127 9828 4146 9770
      4140 9770 4140 9760 4134 9759 4134 9757
TIME...MOT...LOC 0048Z 150DEG 16KT 4134 9764 4097 9760
          4077 9772
WIND...HAIL 60MPH 1.50IN

$$
506 
WWUS53 KGID 130057
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
757 PM CDT THU MAY 12 2011

NEC081-121-125-143-185-130107-
/O.EXP.KGID.SV.W.0043.000000T0000Z-110513T0100Z/
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-YORK NE-
757 PM CDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR YORK...WESTERN POLK...
SOUTHEASTERN NANCE...MERRICK AND EASTERN HAMILTON COUNTIES WILL
EXPIRE AT 800 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL SEVERE THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK 
AND YORK COUNTIES UNTIL 845 PM CDT.

LAT...LON 4070 9737 4070 9791 4127 9828 4146 9770
      4140 9770 4140 9760 4134 9759 4134 9757
TIME...MOT...LOC 0057Z 150DEG 16KT 4137 9767 4100 9763
          4080 9775

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:03 PM CDT, 9 minutes earlier.

Area forecast discussion, May 12, 7:03 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
703 PM CDT THU MAY 12 2011

.AVIATION...00Z KGRI TAF. COMPLICATED FORECAST AS CEILINGS ARE
CHAOTIC DIRECTLY BEHIND A COLD FRONT THAT PASSED THROUGH.
EVENTUALLY...CEILINGS SHOULD SETTLE INTO THE IFR RANGE WITHIN
STRATUS WITH LIGHT RAIN EXPECTED FOR MUCH OF THE REST OF THE
EVENING INTO THE OVERNIGHT AS AN MID-LEVEL LOW CHURNS TO THE EAST
ACROSS NORTHERN KANSAS. THUNDERSTORM ACTIVITY SHOULD WANE BY LATE
EVENING AS INSTABILITY DECREASES AFTER SUNSET. WIND SHOULD BE
STIFF FROM THE NORTH NORTHWEST BEHIND THE COLD FRONT...WITH THE
CEILING RISING TO THE LOWER END OF VFR BY FRIDAY AFTERNOON. I AM
MORE SLUGGISH WITH IMPROVING CONDITIONS THAN MODELS ARE
SHOWING...SINCE MODELS HAVE PERSISTENTLY BEEN TOO FAST WITH MOVING
THE MID-LEVEL LOW TO THE EAST.

&&

.PREV DISCUSSION... /ISSUED 509 PM CDT THU MAY 12 2011/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. ANOTHER BUSY WEATHER
DAY SO THIS WILL BE A FAIRLY ABBREVIATED AFD.

A FEW BOUNDARIES CRISS-CROSS THE CWA THIS AFTERNOON. WITH MODERATE
INSTABILITY AND LOW SHEAR...THIS IS A POTENTIAL ENVIRONMENT FOR
LARGE HAIL AND LANDSPOUT TORNADOES WHICH MAY ANCHOR NEAR A
QUASI-STATIONARY BOUNDARY. WILL BE EASY TO GET HAIL AS WET BULB
AND FREEZING LEVELS ARE PARTICULARLY LOW.

A LINE OF CONVECTION BROKE OUT ACROSS A QUASI-STATIONARY EAST-WEST
BOUNDARY IN THE NORTHERN CWA WHICH MEETS YET ANOTHER BOUNDARY IN THE
NORTHWESTERN CWA AND CURVES SOUTH INTO THE WESTERN CWA. THE BOUNDARY
IN THE NORTHWEST HAS STARTED TO SURGE SOUTHEAST...AND A PARTICULAR
PLACE OF INTEREST WILL BE NEAR WHERE THESE TWO BOUNDARIES MEET AND
FARTHER TO THE EAST ALONG THE NEARLY STATIONARY BOUNDARY SET UP IN
THE NORTHERN CWA. STRONG DIFFERENTIAL HEATING DEVELOPED NEAR THE
BOUNDARY IN THE NORTHWEST WITH STRATUS TO THE NORTHWEST AND SUN
BREAKING OUT TO THE SOUTHEAST OF THIS BOUNDARY...SETTING UP A
SIGNIFICANT AREA OF BAROCLINICITY. AN OCCLUDED FRONT IS SURGING
NORTH OUT OF  KANSAS WITH MORE CONVECTION FIRING ALONG THIS AS WELL.
ALL OF THESE BOUNDARIES MEET NEAR THE SURFACE LOW WHICH IS TRACKING
EAST ACROSS THE CWA. INSTABILITY SHOULD WANE BY MID-EVENING...WHICH
SHOULD TAMP OUR SEVERE/TORNADO THREAT. AS COOLER AIR MOVES IN FROM
THE NORTHWEST...THE ATMOSPHERE SHOULD BECOME MORE STABLE...BUT
SHOWER ACTIVITY IS EXPECTED TO PERSIST AS THE MID-LEVEL LOW TAKES
ITS TIME MOVING EAST. MODELS HAVE CONSISTENTLY TRIED TO MOVE THIS
FEATURE TO THE EAST TO QUICKLY AND I HAVE HELD ON TO CHANCES OF
PRECIPITATION LATER INTO FRIDAY WITH THE RECENT PERFORMANCE OF
MODELS.

IT FINALLY APPEARS WE WILL GET SOME CLEARING BY FRIDAY NIGHT...AND
WE SHOULD HAVE A BRIEF PERIOD OF SUBSIDENCE BEHIND THE CLOSED LOW AS
IT MOVES EAST.

LONG TERM...12Z SATURDAY THROUGH THURSDAY. PRIMARY FORECAST CONCERN LIES WITH
PRECIPITATION CHANCES.

LOOKING AT THE WEEKEND...MODELS NOT IN TOO BAD OF AGREEMENT WITH THE
OVERALL PATTERN...WHICH AT 12Z SATURDAY SHOWS THE CENTRAL AND
EASTERN CONUS UNDER THE INFLUENCE OF A LARGE TROUGH PATTERN AS TWO
AREAS OF LOW PRESSURE SIT OVER SOUTHERN ILLINOIS AND EASTERN SOUTH
DAKOTA.  THE SYSTEM HAVING THE MAIN IMPACT ON OUR CWA IS THE ONE
OVER EASTERN SOUTH DAKOTA...WHICH IS EXPECTED TO SHIFT S/SE AS THE
OTHER SYSTEM PUSHES EAST.  THERE REMAIN SOME SLIGHT DIFFERENCES
BETWEEN THE MODELS WITH THE EVOLUTION OF THE PATTERN AND HOW QUICKLY
ENERGY BECOMES MORE PHASED TOGETHER. DECIDED TO INSERT A MENTION OF
PRECIPITATION FOR BOTH SAT AND SUN...MAINLY ACROSS NRN/ERN PORTIONS
OF THE CWA...AS THIS TROUGH AXIS DOESNT EXACTLY FLY THROUGH THE
REGION...AND WITH COOLER TEMPS ALOFT THINK THAT DAYTIME
HEATING/INCREASING LAPSE RATES COULD HELP TO POP A FEW SHOWERS.
KEPT THUNDER MENTION OUT WITH LITTLE/NO INSTABILITY PRESENT. SURFACE
PATTERN BOTH DAYS DOMINATED BY COOLER HIGH PRESSURE BUILDING IN FROM
THE NORTH BEHIND A FRONTAL BOUNDARY WELL TO THE SOUTH AND EAST...AND
IS EXPECTED TO KEEP TEMPERATURES IN THE 50S/AROUND 60 IN THE SOUTH.

AS WE GET INTO THE FIRST PART OF NEXT WEEK...THE UPPER LEVEL PATTERN
ACROSS THE CONUS IS MUCH MORE AMPLIFIED...WITH A RIDGE AXIS SETTING
UP ALONG THE ROCKIES/PLAINS AS LOW PRESSURE SYSTEMS SPIN OVER THE
MIDWEST/EAST COAST AND THE PAC NW.  KEPT DRY FORECAST GOING WITH NO
NOTABLE DISTURBANCES CROSSING THE CWA...AND WHILE SIGNIFICANTLY
WARMER AIR DOESNT LOOK TO BUILD IN WITH HIGH PRESSURE CONTINUING TO
HAVE A BIG INFLUENCE ON THE SFC PATTERN...TEMPERATURES ARE EXPECTED
TO WARM BACK INTO THE 60S/NEAR 70 IN THE SOUTH.

DECIDED TO INSERT SMALL POPS FOR WED/THURSDAY...WITH MODELS SHOWING
/TO VARYING DEGREES/ THE RIDGE BECOMING BROKEN DOWN/PINCHED OFF BY A
TROUGH MOVING THROUGH THE ROCKIES.  ISENTROPIC LIFT INCREASING AHEAD
OF THE SYSTEM LOOKS TO BRING CHANCES FOR SHOWERS TO THE
CWA...ESPECIALLY ACROSS THE WESTERN PORTIONS.  HIGHS ARE EXPECTED TO
COOL BACK INTO THE 60S.

PREV DISCUSSION... /ISSUED 110 PM CDT THU MAY 12 2011/

AVIATION...18Z KGRI TAF. TRICKY FORECAST...ESPECIALLY REGARDING
CEILINGS AND TIMING OF POTENTIAL CONVECTIVE ACTIVITY. A BOUNDARY
LIES TO THE NORTH WITH LIFR/IFR STRATUS TO THE NORTHWEST OF THE
BOUNDARY. THE BOUNDARY HAD MADE A RETREAT NORTH EARLIER IN THE
MORNING...BUT NOW APPEARS TO BE MAKING A SLOW AND INEVITABLE MOVE
TO THE SOUTHEAST AS THE STUBBORN MID-LEVEL LOW CREEPS EAST ACROSS
NORTHERN KANSAS. WE SHOULD HAVE ENOUGH INSTABILITY TO PRODUCE SOME
THUNDERSTORMS ALONG THIS BOUNDARY TOWARD MID-AFTERNOON INTO
PERHAPS THE EARLY EVENING. WITH A LOW SHEAR ENVIRONMENT...WE COULD
GET SOME BRIEF AND WEAK LANDSPOUT TYPE TORNADOES DEVELOPING ALONG
THE BOUNDARY...ESPECIALLY IF THE BOUNDARY MOVES SLOWLY ENOUGH. WE
WILL EVENTUALLY HAVE A LOW CEILING OF STRATUS BEHIND THE BOUNDARY
TONIGHT WITH GUSTY NORTHWEST WINDS BEHIND THE BOUNDARY ONCE IT
PASSES THROUGH. TIMING OF THE BOUNDARY IS A BIT TRICKY AS MODELS
HAVE TRIED HURRYING THIS SYSTEM TO THE EAST FASTER THAN IT ACTUALLY
HAS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION/SHORT TERM/UPDATES...HEINLEIN
LONG TERM...ADO
Hazardous weather outlook, May 12, 11:55 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1155 AM CDT THU MAY 12 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1155 AM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE
OUTLOOK AREA MAINLY BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS
EVENING. THERE IS THE POSSIBILITY THAT SOME THUNDERSTORMS WILL BE
STRONG TO SEVERE...WITH THE BEST CHANCES OF SEVERE WEATHER
GENERALLY ALONG AND EAST OF A LINE FROM SUMNER TO HOLDREGE
NEBRASKA...TO SMITH CENTER KANSAS. WHILE THE PRIMARY HAZARDS WILL
BE WITH DAMAGING WINDS NEAR 60 MPH AND QUARTER SIZE HAIL...AN
ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA WEDNESDAY
THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS POINT IN
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM THIS AFTERNOON AND 8
PM THIS EVENING...GENERALLY ALONG AND EAST OF A LINE FROM SUMNER
TO HOLDREGE NEBRASKA...TO SMITH CENTER KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO

In the hours before

Local storm report, May 12, 6:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
620 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             7 SW CHAPMAN            40.95N 98.25W
05/12/2011  E1.00 INCH       MERRICK            NE   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL.

&&

FAY
Special weather statement, May 12, 6:20 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
620 PM CDT THU MAY 12 2011

NEZ075-122345-
ADAMS NE-
620 PM CDT THU MAY 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ADAMS COUNTY UNTIL 645 PM
CDT...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUNIATA TO
HOLSTEIN...AND MOVING NORTHWEST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KENESAW...
  PROSSER...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4036 9855 4037 9872 4069 9871 4070 9836
TIME...MOT...LOC 2320Z 135DEG 12KT 4059 9853 4048 9866

EWALD
Special weather statement, May 12, 6:37 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT THU MAY 12 2011

NEZ077-087-130015-
FILLMORE NE-THAYER NE-
637 PM CDT THU MAY 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THAYER AND EASTERN
FILLMORE COUNTIES UNTIL 715 PM CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALEXANDRIA...OR 46 MILES SOUTH OF YORK...
MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OHIOWA...
  MILLIGAN...
  EXETER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4016 9737 4016 9739 4062 9763 4068 9737
TIME...MOT...LOC 2337Z 163DEG 23KT 4027 9731
Local storm report, May 12, 6:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             5 W STROMSBURG          41.12N 97.69W
05/12/2011  E1.75 INCH       POLK               NE   EMERGENCY MNGR

            QUARTER TO GOLFBALL HAIL FOR FIFTEEN MINUTES FROM 630 TO
            645 PM CDT.

&&

FAY
Local storm report, May 12, 6:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FUNNEL CLOUD     1 NW STROMSBURG         41.13N 97.60W
05/12/2011                   POLK               NE   TRAINED SPOTTER

            SPOTTERS SEE TWO FUNNELS.

&&

FAY
Local storm report, May 12, 7:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
701 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     FLASH FLOOD      3 E HORDVILLE           41.08N 97.83W
05/12/2011                   HAMILTON           NE   COUNTY OFFICIAL

            FIRE DEPARTMENT REPORTING WATER OVER THE ROAD ON HIWAY 66
            3 MILES EAST OF HORDVILLE.

&&

REED

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:00 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer45 min
May 12, 7:21 PM CDTTornado WarningGIDYork24 min
May 12, 7:39 PM CDTSevere Thunderstorm WarningGIDPolk36 min
May 12, 7:42 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore38 min
May 12, 7:46 PM CDTSpecial Weather StatementGIDNuckolls29 min
May 12, 7:53 PM CDTSevere Thunderstorm WarningGIDPolk, York52 min
May 12, 11:22 PM CDTAreal Flood WarningGIDHall, Howard, Merrick12 hr
May 12, 11:27 PM CDTAreal Flood WarningGIDSherman10 hr
May 12, 11:49 PM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more4 hr
May 13, 12:23 AM CDTAreal Flood WarningGIDHamilton, Polk, York12 hr
May 13, 11:29 AM CDTAreal Flood WarningGIDHall, Merrick5 hr
May 13, 12:27 PM CDTAreal Flood WarningGIDPolk, York24 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.